Monday, November 06, 2006

The Doc Has Spoken . . .

and he has said I have to go back on medication for a little while. I wasn't very happy about it. The medicine he has me on causes my pancreas to produce more insulin, which can produce low blood sugars. Those are not fun. I shake, feel scared for no reason, and I can't think clearly. When those symptoms start, I have to get sugar into my bloodstream quickly, usually by drinking something sweet, like orange juice. I also have to watch what and when I eat far more closely, and have a source of sugar on hand when I leave the house, just in case I go low while I'm out. These are things that most diabetics deal with all the time, especially those on insulin or the type of drug I'm taking, but I just hate it. After a hypoglycemic episode, I'm worn out. All I can do is sleep to get my energy back.

The good things from my doctor visit today: he had run a liver test, and that came back normal. My enzymes had been elevated. I'm not sure what exactly that means, but it's unusual in a person who doesn't drink alcohol or take large amounts of Tylenol. But they were back to normal, so I'm relieved about that. The doctor was very pleased about my exercise program and that my blood sugars are coming down (just not far enough), and he told me to keep it up. He was also pleased with my weight loss, for what it's worth. I've lost 2 pounds according to his scales, which matches what I've noticed on my scales - 3 pounds on mine, but I had my shoes on at his office. He checked my blood pressure, and it was right on the money. So it appears that all that's wrong with me is that I'm a little too sweet! ;)

The number he wants for my morning fasting levels: below 126 (American numbers) or below 7 (Canadian numbers). Ideally, it should be even lower (90 or 5) but the higher numbers are as high as they should be in the morning. Right now I'm running around 140-150 (8-9). I mentioned that it had been 134 (7.5) one day last week, but he just chuckled and said it had to be consistently lower, not just one day. You can't blame a girl for trying.

12 comments:

  1. Dearest Susan,
    Please, please, please take care of yourself!!!! I know that, as a missionary wife, there is nothing more important for you to do than to guard your health.
    We will be praying for you!
    Rhonda

    ReplyDelete
  2. Praying for you!

    ReplyDelete
  3. I am not diabetic but have struggled with hypoglycemia most of my life....it is hard! The shakes are aweful and then the anxiety it can produce...whew!

    I pray the medication helps and that eventually you won't need it.

    Blessings,
    ~Mrs.B

    ReplyDelete
  4. I'll be praying for you Susan!

    ReplyDelete
  5. Aw, I'm sorry you have to go on the medication. I hope with your exercise and diet program that you can quickly get off it!

    ReplyDelete
  6. I am praying for you Susan. Just out of curiousity, have you tried looking for natural ways (no meds) for diabetes / low blood sugar?
    I never understand why almost every drug out there has to have a side effect in order for it to work. I guess I will never know.
    God Bless You Sister!

    ReplyDelete
  7. Wow...I wonder if that is why I shake so much all the time. I've never been checked for anything though. I just know that I get the shakes really bad at times and it is usually after I haven't eaten in a while. I'm sorry you have been having so many problems but that it sounds like they are getting better. Keep up what you are doing to take care of yourself. Your hubby needs you!!!

    ReplyDelete
  8. I am praying for you Susan. I am hypoglycemic, so I know how awful an episode can be. I am sorry you have to deal with that. : ( My liver enzymes have also been elevated (no drinking alcohol or bunches of Tylenol here either!LOL), but thankfully they are back to normal. I will be praying you won't have to be on the medicine very long.

    ReplyDelete
  9. Thanks for sharing the update on what's happening, Susan. I'm praying for you and hope your numbers will come down and stay down consistently. Keep encouraged!

    ReplyDelete
  10. Praying for you!

    ReplyDelete
  11. I'm sorry you have to go on the medication. How long will you be on it or is this permanant?

    ~Kristi

    ReplyDelete
  12. Praying for you! I have hypoglycemia too. YUK. The shakes, the sleepiness the confusion, all that stuff. I'm glad you have a doctor that does respect your wish to not be on meds all the time, and then you can build yourself up to get off them!

    ReplyDelete

Thanks for taking a minute to read my ramblings and leave a comment! I appreciate it!

LinkWithin

Blog Widget by LinkWithin